Alert archive / North Dakota / River Flood Warnings in 2018

River Flood Warning 3, NWS Bismarck, ND

March 29, 2018McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 29, 2018, 10:08 AM CDT for McKenzie County, Williams County, North Dakota. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Mar 29, 2018, 10:08 AM CDT (15:08 UTC)
Expired
Apr 6, 2018, 11:02 AM CDT
In force
8 days
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Moderate

Counties McKenzie County, ND, Williams County, ND

The radar

The Glasgow radar (KGGW), 214 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 25.28 ft at Mar 30, 2018, 10:00 AM CDT.

actionminormoderatemajor2022242603/2903/3003/3104/0104/0204/03
Action stage
20 ft
Minor stage
22 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

169 
WGUS43 KBIS 291508
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
1008 AM CDT Thu Mar 29 2018

...The National Weather Service in Bismarck has renewed the flood 
warning for the following rivers in North Dakota... 

  Missouri River near Williston affecting Williams and McKenzie 
  Counties
For the Missouri River Basin including Williston...Minor to Moderate 
flooding was occurring...With river levels forecast to decrease.

. The Flood Warning for the Missouri River near Williston has been 
renewed. Ice related high water continues to affect the area and 
is expected to continue into the weekend, or until the river becomes 
ice free. Fluctuations in water levels between one and four feet have 
been been observed for the past couple of days and are in the range 
expected over the coming days. 


NDC053-105-302108-
/O.NEW.KBIS.FL.W.0003.180329T1508Z-180401T1500Z/
/WLTN8.2.IC.180329T1223Z.000000T0000Z.180401T1454Z.NO/
1008 AM CDT Thu Mar 29 2018

The National Weather Service in Bismarck has issued a 

* Flood Warning for the Missouri River near Williston. 
* Until further notice. 
* At 08AM Thursday the stage was...22.5 feet
* Flood stage is 22.0 feet. 
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil 
  well sites near Trenton are flooded. City of Williston does not 
  flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Fri    Sat    Sun    Mon    Tue

Missouri River Basin
 Williston    22 22.5 Thu 9 AM   20.7   20.7   20.7   20.9   21.1


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$
ajs
9 follow-up statements
607 
WGUS83 KBIS 300225
FLSBIS
Flood Statement
National Weather Service Bismarck ND
925 PM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Moderate flooding 
is occurring and is expected to continue.

.Flooding resulting from ice affected flow along the Missouri River near 
Williston will likely continue through Friday. While water levels on the 
Yellowstone River near Sidney, Montana continue to fall, this reduction 
in flow has not yet reached the confluence with the Missouri River as of 
Thursday evening. Rapidly fluctuating water levels are possible through Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


A follow-up product will be issued.

&&

NDC053-105-310824-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-180331T2217Z/
/WLTN8.2.IC.180329T1223Z.180329T2245Z.180331T1017Z.NO/
925 PM CDT Thu Mar 29 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until Saturday afternoon.
* At  8:45 PM Thursday the stage was 25.2 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...Flooding resulting from ice affected flow will likely 
  continue through Friday. Rapidly fluctuating water levels are possible 
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   Fri    Sat    Sun    Mon    Tue

Missouri River Basin
 Williston    22 25.2 Thu 9 PM   21.9   21.3   21.1   21.3   21.3



LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$

PA
942 
WGUS83 KBIS 301616
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1116 AM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Moderate flooding 
is occurring and is expected to continue.

. Flooding continues along the Missouri River near Williston as ice 
remains in place. Rapid fluctuations are possible with river levels 
varying by one or two feet over an hour. The current high water will 
likely affect the area well into the weekend, or until such time as 
the ice moves downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC053-105-312215-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/WLTN8.U.IC.180329T1223Z.000000T0000Z.000000T0000Z.UU/
1116 AM CDT Fri Mar 30 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until further notice.
* At  9:45 AM Friday the stage was 25.3 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.8 feet by 
  Monday morning then begin falling.
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Sat    Sun    Mon    Tue    Wed

Missouri River Basin
 Williston    22 25.3 Fri 10 AM  25.5   25.5   25.8   25.2   24.2


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      


$$
ajs
564 
WGUS83 KBIS 311459
FLSBIS
Flood Statement
National Weather Service Bismarck ND
959 AM CDT Sat Mar 31 2018

...The flood warning continues for the following rivers in North 
Dakota...
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Moderate flooding 
is occurring and is expected to continue.

.Flooding continues along the Missouri River near Williston as ice 
remains in place. Rapid fluctuations are possible with river levels 
varying by one or two feet over an hour. The current high water will 
likely affect the area through the weekend, or until such time as 
the ice moves downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC053-105-012059-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/WLTN8.2.IC.180329T1223Z.180331T0345Z.000000T0000Z.NO/
959 AM CDT Sat Mar 31 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until further notice.
* At  8:45 AM Saturday the stage was 25.1 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river level will remain around 25 feet through 
  Wednesday with fluctuations due to ice possible. Thereafter the 
  river levels will slowly fall as the ice moves through. 
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Sun    Mon    Tue    Wed    Thu

Missouri River Basin
 Williston    22 25.1 Sat 9 AM   25.0   25.0   25.1   25.0   24.4


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      

$$
waa
394 
WGUS83 KBIS 011604
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1104 AM CDT Sun Apr 1 2018

...The flood warning continues for the following rivers in North 
Dakota...
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Moderate flooding 
is occurring and is expected to continue.

.Flooding continues along the Missouri River near Williston as ice 
remains in place. Rapid fluctuations are possible with river levels 
varying by one or two feet over an hour. The current high water will 
likely affect the area through this coming work week or until
time as the the ice moves downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.

&&

NDC053-105-022204-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/WLTN8.U.IC.180329T1223Z.000000T0000Z.000000T0000Z.UU/
1104 AM CDT Sun Apr 1 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until further notice.
* At  9:45 AM Sunday the stage was 24.4 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain in moderate flood, around 25 feet 
  through Wednesaday. 
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Mon    Tue    Wed    Thu    Fri

Missouri River Basin
 Williston    22 24.4 Sun 10 AM  25.0   25.1   25.0   24.4   23.8


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      


$$
waa
747 
WGUS83 KBIS 021514
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1014 AM CDT Mon Apr 2 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Moderate flooding 
is occurring and is expected to continue.

.Flooding continues along the Missouri River near Williston as ice 
remains in place. Rapid fluctuations are possible with river levels 
varying by one or two feet over an hour. The current high water will 
likely affect the area through this week or until the the ice moves
downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


&&

NDC053-105-032114-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-180407T0600Z/
/WLTN8.2.IC.180329T1223Z.180402T0330Z.180406T1800Z.NO/
1014 AM CDT Mon Apr 2 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until further notice.
* At  9:45 AM Monday the stage was 24.1 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast
  to continue through much of Tuesday. The river level is forecast
  to drop below moderate stage sometime Tuesday night.
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Tue    Wed    Thu    Fri    Sat

Missouri River Basin
 Williston    22 24.1 Mon 10 AM  23.8   23.4   22.8   22.1   21.5


 
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      


$$

JV
852 
WGUS83 KBIS 031850
FLSBIS
Flood Statement
National Weather Service Bismarck ND
150 PM CDT Tue Apr 3 2018

...The flood warning continues for the following river in North 
Dakota...
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Minor flooding was
occurring and is expected to continue.

.Flooding continues along the Missouri River near Williston as ice  
remains in place. Rapid fluctuations are possible with river levels  
varying by one or two feet over an hour. The current high water will  
likely affect the area through this week or until the the ice moves 
downstream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


&&

NDC053-105-050048-
/O.CON.KBIS.FL.W.0003.000000T0000Z-180407T0600Z/
/WLTN8.U.IC.180329T1223Z.000000T0000Z.180406T1800Z.UU/
150 PM CDT Tue Apr 3 2018

The Flood Warning continues for the Missouri River near Williston.
* until late Friday night.
* At 1 PM Tuesday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding was occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday early afternoon.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   Wed    Thu    Fri    Sat    Sun

Missouri River Basin
 Williston    22 23.8 Tue 1 PM   23.6   23.1   22.5   21.8   21.2


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$
522 
WGUS83 KBIS 041536
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1036 AM CDT Wed Apr 4 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Minor flooding is 
occurring and is expected to continue.

. While the Missouri River near Williston continues a steady fall, 
it is not likely to fall below flood stage until sometime around 
the end of the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


&&

NDC053-105-052135-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/WLTN8.1.IC.180329T1223Z.180404T1445Z.000000T0000Z.NO/
1036 AM CDT Wed Apr 4 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until further notice.
* At  9:45 AM Wednesday the stage was 23.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall through tomorrow morning.
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Thu    Fri    Sat    Sun    Mon

Missouri River Basin
 Williston    22 23.7 Wed 10 AM  23.7   23.6   23.4   23.2   23.0

 
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$
ajs
756 
WGUS83 KBIS 051504
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1004 AM CDT Thu Apr 5 2018

...The flood warning continues for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties 
For the Missouri River Basin including Williston...Minor flooding is 
occurring and is expected to continue.

. While the Missouri River near Williston continues a steady fall, 
data fom the gage are unavailable. However, the Missouri River 
near Williston is likely to fall below flood stage on Friday, 
April sixth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


&&

NDC053-105-062104-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-180407T0600Z/
/WLTN8.U.IC.180329T1223Z.000000T0000Z.180406T1800Z.UU/
1004 AM CDT Thu Apr 5 2018

The Flood Warning continues for
  The Missouri River near Williston.
* until late Friday night.
* At  8:45 AM Thursday the stage was 23.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 24.0 feet...Water begins to cover oil well location 
  south and east of Williston. Wildlife management areas are flooded.
  City of Williston does not flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Fri    Sat    Sun    Mon    Tue

Missouri River Basin
 Williston    22 23.7 Thu 9 AM   22.2   21.7   21.2   20.8   20.3


LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$

ajs
380 
WGUS83 KBIS 061602
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1102 AM CDT Fri Apr 6 2018

...The flood warning is cancelled for the following rivers in North 
Dakota...
 
  Missouri River near Williston affecting Williams and McKenzie 
  Counties
For the Missouri River Basin including Williston no flooding is 
observed or forecast.

.The threat of high water due to ice jams has ended, and water levels
will continue to fall for the next several days. However, mountain snow
runoff in late April or early May is expected to once again result
in high water along the Yellowstone and Missouri Rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...Do not drive into areas where water tops the 
roadway. Turn around...Don't drown. Avoid driving on flooded roads.


&&

NDC053-105-061632-
/O.CAN.KBIS.FL.W.0003.000000T0000Z-180407T0600Z/
/WLTN8.N.IC.180329T1223Z.000000T0000Z.000000T0000Z.NO/
1102 AM CDT Fri Apr 6 2018

The Flood Warning is cancelled for
  The Missouri River near Williston.
* At  8:30 AM Friday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to slowly fall.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil 
  well sites near Trenton are flooded. City of Williston does not 
  flood.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   Sat    Sun    Mon    Tue    Wed

Missouri River Basin
 Williston    22 21.5 Fri 8 AM   21.4   21.3   21.0   20.6   20.2



LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
      4807 10366 4775 10404      



$$

PA/AJS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 29, 8:58 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 29, 8:58 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
858 AM CDT Thu Mar 29 2018

.UPDATE...

Issued at 855 AM CDT Thu Mar 29 2018

Quick update to bump up POPs southwest/far south central. 06Z GFS
performing the best picking up this area of snow associated with
frontogensis and favorable lapse rates. Have had 1-2 inch reports
southwest around Bowman Co.

UPDATE Issued at 636 AM CDT Thu Mar 29 2018

Raised pops over the southwest and south central this morning.
Bowman radar was down most of the night but came back online
recently revealing a good area of light snow over the far
southwest. Mesoscale models are having a hard time picking up on
this so have manually raised pops here this morning. Otherwise no
significant changes other than populating the latest sensible
weather elements and blending to mid morning values.

No changes to the current watch headlines. the 06 UTC GFS showed
little changes from its previous run but with a tighter gradient
on both the north and south sides of a heavier band of snow. The
NAM was a just a little farther north than its previous run.

&&

.SHORT TERM...(Today and tonight)
Issued at 319 AM CDT Thu Mar 29 2018

Light snow accumulations will be the main threat today.

Latest water vapor imagery shows a broad northwest flow from
western Canada into the northern plains with numerous impulses
embedded within the mean flow. Latest surface analysis shows weak
high pressure over western and central North Dakota but with a
cold front currently over the southern prairie provinces of
Canada, poised to drop into the state today. Radar imagery shows
light reflectivities over southeast Montana, pushing into west
central and southwest ND. Nothing reported so far in ND but
visibilities down to around 2 miles in light snow over Glendive
MT. This area will propagate into southwest ND early this
morning. Expect only light accumulations with this first impulse.
Another stronger wave moves through the area this afternoon
through tonight. This wave is will provide a little more synoptic
scale forcing, but also slightly stronger 85-70H frontogenetic
forcing within an area of steep lapse rates. Latest mesoscale
models are showing some convective signatures with precipitation
this afternoon over the southwest into the far south central. With
even stronger FG forcing and a continuation of steep lapse rates,
expect this may continue into the south central this evening. A
limiting factor will be the quick movement, and also warm
temperatures with initially more rain than snow this afternoon
over the southwest. A model Blend of guidance is giving general
light snow amounts of around an inch, but with some higher 1-2
inch amounts over the south central into the James River valley.
The day shift will need to monitor for possible higher amounts
given the convective nature of signatures. Precipitation tapers
off late tonight with significantly cold temperatures spilling
into the region behind the cold front.

Highs today range from the 20s north to lower 40s southwest. Lows
tonight will be around zero north to the lower 20s southwest.

.LONG TERM...(Friday through Wednesday)
Issued at 319 AM CDT Thu Mar 29 2018

A stronger impulse within the mean northwest flow will bring
another round of snow to the forecast area Friday and Friday
night. Stronger synoptic and FG forcing is indicated with this
wave and also within an area of steeper lapse rates. There is
still uncertainty with the ECMWF still depicting a slightly
northern track than the other global models. But overall there is
reasonable agreement. A blend of model guidance is giving band of
moderate snow amounts extending from Crosby and Williston
southeast to Minot and Garrison and Rugby, Harvey, Carrington and
Jamestown. Generally 4 to 6 inches of snow are depicted withing
this area. However, due to the strong FG forcing beneath an area
of strong synoptic scale ascent, we anticipate mesoscale banded
precipitation within this area producing higher snow totals that
get washed out utilizing a blend of model guidance. Without the
potential of banded snow, would think an advisory would most
likely suffice, but given the potential of higher snow amounts we
decided to issue a winter storm watch for this general area. We
expect that a portion, and potentially a large portion may end up
with advisory conditions, but we also think there is enough
potential for some significantly higher amounts within this area
to warrant a watch. In addition we will also see areas of blowing
and drifting snow Friday afternoon and Friday night and dangerous
wind chills to around 25 below zero later Friday night.

We quiet down Saturday and Sunday but remain unseasonable cold.
Some slight recovery in temperatures early next week but a
continued strong northwest flow will bring periodic shots of
rain and snow.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 636 AM CDT Thu Mar 29 2018

Band of light snow will track from southwest into south central ND
this morning bringing MVFR Ceilings currently at KDIK possibly to
KBIS. MVFR stratus with areas of snow in the far north will drop
south to encompass the northern TAF sites this morning and
southern TAF sites this afternoon. Periods of IFR cigs/vsbys are
possible within heavier snow showers. MVFR to IFR ceilings linger
tonight ahead of another round of snow beginning shortly after 12Z
Friday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday morning through late Friday night
for NDZ001-002-009-010-017-018.

Winter Storm Watch from Friday afternoon through Saturday
morning for NDZ003>005-011>013-019>023-025-035>037-047-048-051.

&&

UPDATE...NH
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Mar 29, 6:52 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
652 AM CDT Thu Mar 29 2018

NDZ001>005-009>013-017>023-025-035>037-047-048-051-301200-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-Dickey-
652 AM CDT Thu Mar 29 2018 /552 AM MDT Thu Mar 29 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low. Light
snow is expected today into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Accumulating snow expected Friday through Friday night.
Uncertainty is high regarding placement of highest snow amounts,
however travel impacts will be possible. A winter storm watch has
been issued for the area. See www.weather.gov for additional
information.

Much colder air expected for Easter weekend with wind chills of 15
to 25 below zero.

.SPOTTER INFORMATION STATEMENT...

Please pass along any snowfall reports.

NDZ031>034-040>046-050-301200-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-McIntosh-
652 AM CDT Thu Mar 29 2018 /552 AM MDT Thu Mar 29 2018/

This Hazardous Weather Outlook is for portions of south central
North Dakota, southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low. Rain and
snow showers are are expected today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Light snow accumulations are possible Friday through Friday night.
Be sure to check again for updates.

Much colder air expected for Easter weekend with wind chills in
the teens below zero.

.SPOTTER INFORMATION STATEMENT...

twh

In the hours before

Local storm report, Mar 29, 8:20 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     SNOW             BOWMAN                  46.19N 103.40W
03/29/2018  M1.5 INCH        BOWMAN             ND   EMERGENCY MNGR

            LIGHT SNOW STILL FALLING.

&&

TJK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:08 AM CDTWinter Storm WatchBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 16 more24 hr
Mar 29, 3:45 PM CDTWinter Weather AdvisoryBISFoster, Kidder, Stutsman, Wells4 hr

Nearby

River Flood Warnings in North Dakota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.